Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 33, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at May 28, 2011, 2:09 AM CDT for 12 counties in Texas. It took effect at May 28, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 2:09 AM CDT (07:09 UTC)
- In effect from
- May 28, 2011, 12:00 PM CDT
- Expired
- May 28, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6372 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041 WWUS84 KSJT 280709 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 209 AM CDT SAT MAY 28 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN TODAY ACROSS MUCH OF THE BIG COUNTRY AND CONCHO VALLEY. THE COMBINATION OF RECORD HIGH TEMPERATURES...RELATIVE HUMIDITIES NEAR OR JUST BELOW 10 PERCENT AND SOUTH TO SOUTHWEST WINDS NEAR 20 MPH WILL RESULT IN A HIGH FIRE DANGER WEST OF A LINE FROM ALBANY...TO WINTERS...TO SAN ANGELO. WIND SPEEDS WILL REMAIN MARGINAL WITH RESPECT TO RED FLAG CRITERIA BUT THE OTHER METEOROLOGICAL CONDITIONS...IN CONJUNCTION WITH THE ONGOING DROUGHT...ARE SIGNIFICANT ENOUGH TO OFFSET THE MARGINAL WIND SPEEDS. TXZ049-054-064>066-071-072-098-099-113-114-127-290100- /O.UPG.KSJT.FW.A.0027.110528T1700Z-110529T0100Z/ /O.NEW.KSJT.FW.W.0033.110528T1700Z-110529T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR- 209 AM CDT SAT MAY 28 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE BIG COUNTRY AND CONCHO VALLEY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...HASKELL...THROCKMORTON... JONES...SHACKELFORD...TAYLOR. * WIND: SOUTHWEST WINDS NEAR 20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY: 6 TO 14 PERCENT. * TIMING: NOON THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 27, 11:36 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 27, 11:36 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1136 PM CDT FRI MAY 27 2011 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... LITTLE CHANGE TO PREVIOUS FORECAST REASONING THE NEXT 24 HOURS. SCATTERED STRATUS POSSIBLE OVER THE KBBD AND KJCT TERMINALS IN THE PRE-DAWN HOURS...OTHERWISE EXPECT VFR CONDITIONS THE NEXT 24 HOURS WITH SOUTH TO SOUTHWEST WINDS BECOMING GUSTY AFT 15Z SATURDAY. && .PREV DISCUSSION... /ISSUED 657 PM CDT FRI MAY 27 2011/ DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. AVIATION... VFR CONDITIONS EXPECTED ACROSS WEST CENTRAL TEXAS THE NEXT 24 HOURS. MODELS SHOWING SOME INCREASE IN LOW LEVEL MOISTURE OVER SOUTHERN TERMINALS TOWARDS DAYBREAK AS STRONG 850 MB JET DEVELOPS. WILL INCLUDE A SCATTERED GROUP FOR STRATUS AT BOTH KBBD AND KJCT FOR A COUPLE OF HOURS EARLY SATURDAY BUT ANY CIGS SHOULD REMAIN SOUTH OF THE TERMINALS. OTHERWISE...CLEAR SKIES EXPECTED WITH GUSTY SOUTH TO SOUTHWEST WINDS AGAIN ON SATURDAY. PREV DISCUSSION... /ISSUED 339 PM CDT FRI MAY 27 2011/ SHORT TERM... THE WEATHER HEADLINE FOR THE NEXT 24 HOURS IS RECORD HIGH TO NEAR RECORD HIGH TEMPERATURES LIKELY TOMORROW. MEANWHILE...A SURFACE TROUGH OF LOW PRESSURE TO THE WEST OF OUR COUNTIES WILL CONTINUE TO PRODUCE GUSTY SOUTH TO SOUTHWEST WINDS OVERNIGHT TONIGHT. THUS...CONTINUED SURFACE MIXING OVERNIGHT WILL HELP HOLD OVERNIGHT LOWS WELL ABOVE SEASONAL NORMALS...MAINLY IN THE LOWER TO MID 70S. FOR TOMORROW...MODEL DATA INDICATE A THERMAL RIDGE WILL AGAIN EXPAND INTO WEST CENTRAL TEXAS FROM THE WEST DURING THE AFTERNOON HOURS. THE RECORD HIGH TEMPERATURE FOR ABILENE TOMORROW...MAY 28...IS 106 SET BACK IN 1927. FOR SAN ANGELO...THE RECORD FOR MAY 28 OF 105 WAS ALSO SET BACK IN 1927. AS OF 3 PM CDT...TEMPERATURES WERE 104 AND 106 AT ABILENE AND SAN ANGELO...RESPECTIVELY. WITH THE POTENTIAL FOR 850 MB TEMPERATURES TO BE SLIGHTLY WARMER OVER WEST CENTRAL TEXAS TOMORROW THAN TODAY...FORECAST HIGH TEMPERATURES FOR THESE TWO LOCATIONS NEAR OR A FEW DEGREES ABOVE THESE RECORDS LOOK REASONABLE. HUBER LONG TERM... SURFACE TEMPERATURES 6 TO 8 DEGREES LESS HOT ON SUNDAY...AS 850 MB THERMAL TROUGH PUSHES BACK WEST...AND 850 TEMPS DROP 4 TO 5 CELSIUS. WONT FEEL COOLER HOWEVER AS DEEPER LOW LEVEL MOISTURE RETURNS FROM THE GULF. STRONG WESTERLIES ALOFT WILL CONTINUE TO INDUCE A STRONG LEE TROUGH AND WINDY CONDITIONS THROUGH MEMORIAL DAY. WIND ADVISORIES POSSIBLE IN THE BIG COUNTRY AND CONCHO VALLEY SUNDAY AND MEMORIAL DAY. WINDS BEGIN TO DECREASE TUESDAY AS UPPER RIDGE BUILDS IN FROM THE EAST. NO RAINFALL INDICATED NEXT WEEK...WITH UPPER RIDGE SUPPRESSING THUNDERSTORM DEVELOPMENT. WENT 3 TO 4 DEGREES WARMER THAN GFS MOS GUIDANCE FOR NIGHTTIME LOWS INTO TUESDAY MORNING...DUE TO STRONG OVERNIGHT WINDS. 04 A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING...AND A FIRE WEATHER WATCH IS IN EFFECT FOR TOMORROW. NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH EARLY EVENING. AFTERNOON TEMPERATURES AROUND THE 105 MARK...ALONG WITH GUSTY SOUTH TO SOUTHWEST WINDS...HAVE PRODUCED CONDITIONS ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON WHERE ANY FIRE COULD GROW EXPLOSIVELY. OVERNIGHT TONIGHT...A SURFACE TROUGH OF LOW PRESSURE TO THE NORTHWEST WILL CONTINUE TO PRODUCE GUSTY SOUTH TO SOUTHWEST WINDS. A SURFACE DRYLINE...CURRENTLY EXTENDING FROM NEAR THROCKMORTON SOUTH TO NEAR OZONA...WILL RETREAT WEST LATER THE EVENING. HOWEVER...EXPECT THIS DRYLINE TO AGAIN ADVANCE EAST INTO WEST CENTRAL TEXAS TOMORROW. EXACTLY HOW FAR EAST THIS BOUNDARY WILL ADVANCE STILL REMAINS UNCERTAIN. WE CURRENTLY HAVE A FIRE WEATHER WATCH IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS TOMORROW. WITH AFTERNOON HIGHS TOMORROW LIKELY WARMER THAN TODAY...PLAN FOR NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF WEST CENTRAL TEXAS AGAIN TOMORROW. FOR NOW...WE DECIDED TO CONTINUE WITH THE FIRE WEATHER WATCH FOR TOMORROW RATHER THAN ISSUING A RED FLAG WARNING FOR TOMORROW AT THIS TIME. BUT...WATCH FOR US TO ISSUE A RED FLAG WARNING FOR AT LEAST SOME OF OUR NORTHWESTERN COUNTIES SOMETIME LATER TONIGHT WHEN NEW MODEL DATA ARRIVES. FOR SUNDAY THROUGH THE END OF NEXT WEEK...LOOK FOR COOLER AFTERNOON HIGH TEMPERATURES AND A DRYLINE WHICH WILL REMAIN WELL TO THE WEST OF WEST CENTRAL TEXAS. THUS...PLAN FOR FIRE WEATHER CONDITIONS TO NOT BE AS ELEVATED. HUBER && .PRELIMINARY POINT TEMPS/POPS... ABILENE 101 74 105 74 96 / 0 0 0 0 0 SAN ANGELO 104 76 108 76 101 / 0 0 0 0 0 JUNCTION 100 75 102 75 96 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL... IRION...JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING... TAYLOR...THROCKMORTON...TOM GREEN. && 99/99/24
Hazardous weather outlook, May 27, 9:12 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 912 PM CDT FRI MAY 27 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-290215- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 912 PM CDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO DEVELOP AGAIN ACROSS THE BIG COUNTRY AND CONCHO VALLEY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:07 AM CDT | Lake Wind Advisory | SJT | Callahan, Haskell, Jones, Nolan, Taylor | 8 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.